MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH CONSTRAINED ACETABULAR INSERTS; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH CONSTRAINED ACETABULAR INSERTS; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Catalog Number 2099-2252
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.
 
Event or Problem Description
Bha was done with non stryker stem and bipolar cup about 8 years ago.The head and cup was dislocated and revision surgery was done with constrained liner at (b)(6) 2019.Stem and head was not changed.At (b)(6) 2019, it was dislocated and stem was removed.The patient had paralysis and bedridden.The revision surgery was not planed at this time.
 
Additional Manufacturer Narrative
Update: investigation added.An event regarding dislocation involving an other hip liner was reported.The event was confirmed through clinician review of the provided x-ray.Method & results: -product evaluation and results: not performed as no product was returned for evaluation.-clinician review: a review of the provided medical records by a clinical consultant stated the following comment: there are no patient demographics, no operative reports, no clinical or past medical history and no serial imaging studies.A single, undated ap x-ray of the left hip demonstrates a cemented tha with a dislocated constrained liner at the outer bearing, with a non-stryker cemented stem in situ.Both the stem and acetabular components appear well fixed.If this non-stryker stem was impinging on the constrained liner due to malposition, this could have resulted in the disassociation of the constrained bearing.Based upon the minimal information available for review, no determination of the cause of this event can be made, and no definitive report created to evaluate this case" -product history review: indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: a single, undated ap x-ray of the left hip demonstrates a cemented tha with a dislocated constrained liner at the outer bearing, with a non-stryker cemented stem in situ.Both the stem and acetabular components appear well fixed.If this non-stryker stem was impinging on the constrained liner due to malposition, this could have resulted in the disassociation of the constrained bearing.Based upon the minimal information available for review, no determination of the cause of this event can be made, and no definitive report created to evaluate this case.Further information such as patient demographics, operative reports, clinical and past medical history as well as serial imaging studies are required to complete the investigation for determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Bha was done with non stryker stem and bipolar cup about 8 years ago.The head and cup was dislocated and revison surgery was done with constrained liner at (b)(6) 2019.Stem and head was not changed.At (b)(6) 2019, it was dislocated and stem was removed.The patient had paralysis and bedridden.The revision surgery was not planed at this time.

Brand Name
CONSTRAINED ACETABULAR INSERTS
Common Device Name
PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8505919
Report Number0002249697-2019-01590
Device Sequence Number198107
Product Code KWZ
UDI-Device Identifier07613327031447
UDI-Public07613327031447
Combination Product (Y/N)N
PMA/510(K) Number
P960047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Catalogue Number2099-2252
Device Lot Number1X5END
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/15/2019
Supplement Date Received by Manufacturer06/27/2019
Initial Report FDA Received Date04/11/2019
Supplement Report FDA Received Date07/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;